Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 119, NWS Memphis, TN

June 8, 20155 counties in Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jun 8, 2015, 12:55 PM CDT for 5 counties in Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2015, 12:55 PM CDT (17:55 UTC)
Expired
Jun 8, 2015, 1:27 PM CDT
In force
32 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chickasaw County, MS, Itawamba County, MS, Lee County, MS, Monroe County, MS, Pontotoc County, MS

The radar

The Columbus AFB radar (KGWX), 42 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 5.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2015-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 813 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2015-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
813 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1302 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 12:01 PM CDT, 54 minutes earlier.

Area forecast discussion, Jun 8, 12:01 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1201 PM CDT MON JUN 8 2015

.UPDATE... /ISSUED 1104 AM CDT MON JUN 8 2015/

UPDATED THE FORECAST TO REFLECT CURRENT OBSERVED RADAR TRENDS
ACROSS PORTIONS OF NORTH/NORTHEAST MS WHERE THUNDERSTORMS HAVE
DEVELOPED ALONG A COVERGENT ZONE. THESE APPEAR TO BE SLIGHTLY
ELEVATED IN NATURE AND ONLY POSE A BRIEF HEAVY RAIN/SMALL HAIL
THREAT AT THIS TIME. THE GREATER THREAT STILL APPEARS TO BE LATER
THIS AFTERNOON AS THE FRONTAL BOUNDARY APPROACHES FROM THE NORTH.
THE MOST CONCENTRATED SEVERE THREAT WILL MOST LIKELY DEVELOP
ACROSS PORTIONS OF MIDDLE TN IN CLOSER PROXIMITY TO THE MORE
CONDUCIVE KINEMATIC PROFILES. DAMAGING WINDS WILL BE THE PRIMARY
THREAT WITH ANY LINE/BOWING SEGMENT WHICH CAN BECOME SUSTAINED.
OBSERVED LAPSE RATES ARE WEAK AND DO NOT SUPPORT MUCH IN THE WAY
OF A LARGE HAIL THREAT...ALTHOUGH MARGINALLY SEVERE HAIL IS
POSSIBLE IN THE STRONGEST UPDRAFTS. THE SEVERE THREAT LOOKS TO
BECOME MUCH MORE ISOLATED ACROSS WEST TN/EAST AR AS FORCING IS
WEAKER AND STORM COVERAGE WILL BE MORE ISOLATED. THIS WILL BE THE
TREND TO WATCH THROUGH THE LATE MORNING/EARLY AFTERNOON.

TVT

&&

.DISCUSSION... /ISSUED 443 AM CDT MON JUN 8 2015/

SUMMER IS UPON US...3 AM TEMPERATURES REMAIN IN THE MIDDLE TO
UPPER 70S WITH DEW POINTS IN THE LOW TO MIDDLE 70S. THE RESULTING
RELATIVE HUMIDITY IS OPPRESSIVE...AS HIGH AS 91 PERCENT AT
JBR...BUT MOST OF THE AREA IS IN THE MIDDLE TO UPPER 70 PERCENT
RANGE.

WITH SUCH ABUNDANT MOISTURE IN PLACE AND AN APPROACHING COLD
FRONT...SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE
TODAY...SOME POSSIBLY SEVERE.

A BROAD POSITIVELY TILTED TROUGH WILL DEEPEN AS IT SHIFTS ACROSS
THE MIDSOUTH TODAY. A SHORTWAVE EMBEDDED IN THE MEAN FLOW WILL
APPROACH THE BASE OF THE TROUGH THIS EVENING AS THE LARGER-SCALE
TROUGH SHIFTS INTO MIDDLE TENNESSEE. IT MAY ACHIEVE A NEUTRAL
TILT BY SUNSET JUST AS IT SHIFTS EAST OF THE MIDSOUTH.
PRECIPITABLE WATER WILL BE IN EXCESS OF 1.75 INCHES WITH DEW
POINTS IN THE LOW 70S. AS A RESULT CAPE WILL EXCEED 2200 J/KG
THIS AFTERNOON. LI'S WILL BE LOWER THAN -6C. LAPSE RATES ARE
UNIMPRESSIVE. MID TO UPPER LEVEL DYNAMIC SUPPORT IS FAIRLY
UNIMPRESSIVE...ALTHOUGH IT DOES LOOK MORE SUPPORTIVE OF CONVECTION
THAN IT DID YESTERDAY. THERE IS A FAIR AMOUNT OF DIFFLUENCE AT
250MB AND A WEAK...30KT...850MB JET MAX DEVELOPING LATE TODAY.
HOWEVER THE JETMAX SHOULD RAPIDLY SHIFT OUT OF THE MIDSOUTH THIS
EVENING. THIS REGION IN WEST TENNESSEE WHERE THERE IS AT LEAST
MEAGER UPPER LEVEL SUPPORT IS WHERE WE WOULD MOST LIKELY SEE
SEVERE STORMS THIS AFTERNOON. THE MOST LIKELY MODE OF SEVERE
STORMS WILL BE DAMAGING WIND FROM BOWS IN AN EXPECTED BROKEN LINE
OF STRONG TO SEVERE STORMS. HAIL IS ALSO POSSIBLE...BUT IT IS
CERTAINLY NOT THE OPTIMAL ATMOSPHERE FOR LARGE HAIL.
UNIDIRECTIONAL FLOW ON SOUNDINGS SUGGESTS TRAINING THUNDERSTORMS
IS A POSSIBILITY...AS WELL AS BACKBUILDING STORMS. LOCALIZED
FLOODING COULD BE A PROBLEM...ESPECIALLY LATER THIS EVENING AFTER
INITIAL RAINFALL ACCUMULATES. FLASH FLOOD GUIDANCE IS 2.5-3 INCHES
IN 3 HOURS.

TUESDAY THROUGH NEXT WEEKEND...GUIDANCE HAS SHIFTED QUITE A BUT
DRIER...AND A FEW DEGREES WARMER. EXPECT SEASONAL TO SLIGHTLY
ABOVE TEMPERATURES ARE EXPECTED WITH DEWPOINTS IN THE UPPER 60S TO
LOW 70S. AFTERNOON SHOWERS WILL BE POSSIBLE...BUT WIDESPREAD
STORMS ARE NOT EXPECTED.

30

&&

.AVIATION...

18Z TAF SET

EXPECT TSRA DEVELOPMENT TO BLOSSOM OVER THE NEXT 1-3 HOURS ALONG
THREE AREAS. ONE AREA WILL BE NEAR A WEAK BOUNDARY ACROSS NE MS
THAT IS ALREADY SEEING A BKN LINE OF SHRAS. THE SECOND WILL BE
ALONG ANOTHER WEAK BOUNDARY THAT STRETCHES FROM PARIS TO
JONESBORO. A THIRD AREA WILL BE ALONG THE COLD FRONT THAT
STRETCHES FROM JUST NORTH OF CAPE GIRARDEAU TO FORT SMITH. ALL 3
WILL SHIFT EAST WITH THE SECOND AND THIRD AREA POSSIBLY MORPHING
INTO ONE GIANT COMPLEX BY 00Z WHICH BY THAT POINT SHOULD BE
PUSHING INTO NORTH MISSISSIPPI. TEMPORARILY LOW CIGS/VSBYS WILL BE
POSSIBLE WITH THE TSRAS. EXPECT CONVECTION SHOULD BE SOUTH OF KTUP
BY 4Z. SOME MVFR CIGS MAY LINGER AWHILE LONGER AT KTUP BUT
OTHERWISE EXPECT VFR CONDITIONS FOR THE OTHER TAF SITES FOR THE
REMAINDER OF THE PERIOD. GUSTY SOUTHERLY WINDS WILL BECOME LIGHT
NORTHERLY WINDS THIS EVENING.

KRM

&&

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 8, 3:16 AM CDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
316 AM CDT MON JUN 8 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-091030-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
316 AM CDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE WEATHER MONDAY ACROSS NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL AND WEST TENNESSEE. THERE IS A
MARGINAL THREAT FOR SEVERE WEATHER ACROSS EAST CENTRAL ARKANSAS
AND NORTH MISSISSIPPI. DAMAGING WIND...LARGE HAIL...AND LOCALIZED
FLASH FLOODING ARE THE MAIN THREATS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MONDAY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 2:48 PM CDTSevere Thunderstorm WarningMEGBenton, Tippah, Union42 min
Jun 8, 4:04 PM CDTSevere Thunderstorm WarningMEGLafayette41 min
Jun 8, 4:25 PM CDTFlash Flood WarningMEGCalhoun, Lafayette, Panola, Pontotoc, Yalobusha3 hr
Jun 8, 4:28 PM CDTSevere Thunderstorm WarningMEGPontotoc47 min
Jun 8, 4:45 PM CDTSevere Thunderstorm WarningMEGLafayette, Panola, Yalobusha45 min
Jun 8, 3:41 PM CDTSpecial Weather StatementMEGMadison49 min
Jun 8, 3:45 PM CDTSpecial Weather StatementMEGDecatur45 min
Jun 8, 4:11 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy49 min
Jun 8, 4:12 PM CDTSevere Thunderstorm WarningMEGChester, Haywood, Madison48 min
Jun 8, 4:18 PM CDTFlash Flood WarningMEGChester, Decatur, Hardin, Henderson, McNairy, Madison3 hr
Jun 8, 4:57 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy48 min
Jun 8, 5:35 PM CDTSevere Thunderstorm WarningMEGDecatur, Hardin, McNairy55 min
Jun 8, 5:59 PM CDTSpecial Weather StatementMEGHenry31 min
Jun 8, 6:24 PM CDTSevere Thunderstorm WarningMEGHaywood36 min
Jun 8, 6:46 PM CDTFlash Flood WarningMEGChester, Hardeman, Haywood, Henderson, McNairy, Madison3 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.